MAUDE Adverse Event Report: ARTHREX INC. CLAVICLE FRACTURE PLATE,CENTRAL THIRD,LEFT,SS; WASHER, BOLT NUT

ARTHREX INC. CLAVICLE FRACTURE PLATE,CENTRAL THIRD,LEFT,SS; WASHER, BOLT NUT
Catalog Number AR-2653CL
Health Effect - Clinical Code No Information (3190)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The device was requested for evaluation but was discarded therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.As stated in the event, the patient's original surgery was (b)(6) 2017; when he picked up his child ((b)(6)lbs), he felt something snap, the plate had broken.(initial and second surgery were 10 days apart).The most likely cause(s) of this type of event include patient non-compliance to the post-op protocol or post-op trauma to the surgical site.The directions for use for the device states: post-operatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient's original surgery was (b)(6) 2017; when he recently picked up his child ((b)(6) lbs), he felt something snap.The plate had broken.On (b)(6) 2017, there was a second surgery, the plate was removed and another manufacturer's plate was inserted.Caller was not in either case, had no further patient info or the reason for the original case.The broken plate was discarded.Follow-up investigation: original implantation surgery took place on (b)(6) 2017, not (b)(6) 2017 as initially reported.Follow-up investigation: the clavicle plate was part number ar-2653cl, lot 6791303.During the (b)(6) 2017 procedure the following screws were also explanted: ar-8835-12 lot 95241630 qty 1, ar-8835-16 lot 95241717 qty 1, ar-8835l-16 lot f53610 qty 4, ar-8835l-18 lot 10034770 qty 2, ar-2265-14h lot 135138 qty 1 and ar-2665-16h lot 135139 qty 1.

Brand Name
CLAVICLE FRACTURE PLATE,CENTRAL THIRD,LEFT,SS
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7033767
Report Number1220246-2017-00440
Device Sequence Number977982
Product Code HTN
UDI-Device Identifier00888867027442
UDI-Public00888867027442
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2653CL
Device Lot Number6791303
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;